Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Sep 18, 2000, 2:55 PM MDT for La Plata County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 18, 2000, 2:55 PM MDT (20:55 UTC)
- Expired
- Sep 18, 2000, 3:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County La Plata County, CO
The radar
The Grand Junction radar (KGJX), 192 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGJT 182056 SVRGJT COC067-182145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 255 PM MDT MON SEP 18 2000 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LA PLATA COUNTY IN SOUTHWEST COLORADO * UNTIL 330 PM MDT * AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL LA PLATA COUNTY...OR ABOUT 4 MILES NORTHWEST OF DURANGO...SHOWING LITTLE MOVEMENT. HAIL UP TO ONE INCH IS POSSIBLE WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 3735 10801 3728 10789 3736 10785 3742 10792
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 12:50 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 18, 12:50 PM MDT, 2 hours 5 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1250 PM MDT MON SEP 18 2000 IN FAST NW FLOW...THE PACIFIC-DISTURBANCE TRAIN WILL BE BRUSHING THE NORTHERN CWA OVER THE NEXT SEVERAL DAYS. THE NEXT UPPER-LEVEL SYSTEM WILL SPREAD MAINLY HIGH CLOUDS ACROSS THE NORTHERN-CENTRAL ZONES TONIGHT. TONIGHT: AFTER WIDESPREAD 0.2-0.3 INCH RAINFALL LAST NIGHT IN THE CENTRAL CWA AND GOOD RADIATION COOLING TONIGHT...VALLEY FOG MAY BE MORE THAN PATCHY. OTHERWISE WILL MENTION HIGH CLOUDS IN NORTHERN ZONES. WILL FOLLOW MAV TEMP GUIDANCE CLOSELY. TUESDAY-WEDNESDAY: BAROCLINIC LEAF CURRENTLY APPROACHING JUNEAU IS PROGGED TO PASS TUESDAY NIGHT. THE ETA/AVN BRUSH SOME 7-5 RH AND OMEGA/300 AGEOSTROPHIC FORCING ACROSS THE CO NORTHERN MTNS...AS THE BRUNT OF THE SYSTEM HEADS ONTO THE PLAINS. OTHERWISE TUESDAY AND WEDNESDAY LOOK DRY. TEMPS WILL RECOVER SLIGHTLY SOUTH...COOLER NORTH ON WEDNESDAY. BREEZY NW WINDS PROGGED NORTH TUESDAY AND ACCEPTED AS GRADIENT TIGHTENS. EXTENDED: THE MRF IS EXCITED ABOUT THE FIRST DAY OF AUTUMN... ADVERTISING BIG SHORTWAVE TROF APPROACHING FRIDAY. THE CANADIAN IS IN SIMILAR TIMING/STRENGTH AGREEMENT...BUT THE EC IS LESS AMPLIFIED. IN THE AMPLIFIED SCENARIO THURSDAY COULD BE WARMER AND PREFRONTAL- UNSTABLE...FRONTAL PASSAGE FRIDAY AND MUCH COOLER SATURDAY. MODEL CONFIDENCE IS VERY LOW. WILL TRY TO SHOW A COOLING TREND AND KEEP SLIGHT POPS NORTH ALL THREE DAYS...ONLY FRIDAY-SATURDAY SOUTH. 99/RAMEY .GJT...NONE
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.